Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2005, 4:06 PM CDT for Cumberland County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:06 PM CDT (21:06 UTC)
- Expired
- Jun 6, 2005, 4:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062106 SVROHX TNC035-062130- /O.NEW.KOHX.SV.W.0122.050606T2106Z-050606T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 406 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE * UNTIL 430 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF CROSSVILLE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN CUMBERLAND COUNTY AT 420 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3592 8524 3598 8470 3624 8487 3611 8524 $$ SON
1 follow-up statement
000 WWUS54 KOHX 062128 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 428 PM CDT MON JUN 6 2005 TNC035-062138- /O.EXP.KOHX.SV.W.0122.000000T0000Z-050606T2130Z/ CUMBERLAND TN- 428 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CUMBERLAND COUNTY EXPIRES AT 430 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY. LAT...LON 3592 8524 3598 8470 3624 8487 3611 8524 $$ SON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 6, 2:55 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM CDT MON JUN 6 2005 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...LARGE COMPLEX OF THUNDERSTORMS OVER CENTRAL AND SOUTHERN PART OF FORECAST AREA MOVING SLOWLY NORTH AND EAST AHEAD OF VORT MAX MOVING INTO THE TENNESSEE VALLEY. SOME STORMS HAVE PRODUCED SOME HIGH WINDS...KNOCKING DOWN TREES. SMALL HAIL HAS FALLEN BUT HEAVY RAIN HAS ALSO BEEN A THREAT WITH THEIR SLOW MOVEMENT. A BERMUDA HIGH LIES OVER THE SOUTHEAST STATES WITH A WEAK FRONT OVER THE OHIO VALLEY. THE AIRMASS IS VERY UNSTABLE WITH TEMPERATURES IN THE UPPER 80S AHEAD OF THE THUNDERSTORMS WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S. MODELS KEEP THIS FRONT TO THE NORTH WITH THE SURFACE HIGH IN PLACE. IN SOUTHWEST FLOW ALOFT SEVERAL UPPER LEVEL DISTURBANCES MOVE NORTHEAST TONIGHT THROUGH WEDNESDAY NIGHT. THE BEST COVERAGE LOOKS TO BE TONIGHT AND TUESDAY WITH A DECREASING CHANCE WEDNESDAY. FOLLOWED THE HIGHER GFS GUIDANCE FOR TEMPERATURES AND LOWER POPS NEXT TWO DAYS. .LONG TERM...(THURSDAY THROUGH MONDAY)...BERMUDA HIGH STAYS STRONG OVER THE SOUTHEAST AND EASTERN SEABOARD THURSDAY THROUGH SATURDAY WITH SEVERAL IMPULSES WORKING THROUGH CREATING WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. SOME TROUGHING DEVELOPS OVER THE GREAT LAKES AND NORTHEAST STATES. THIS MAY BRING A SLIGHT DROP IN TEMPERATURES BUT FOR NOW KEEPING TEMPERATURES ABOUT THE SAME THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 89 71 86 / 30 50 30 40 CLARKSVILLE 69 87 69 86 / 30 40 30 40 CROSSVILLE 66 83 66 82 / 30 50 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && TD
Hazardous weather outlook, Jun 6, 5:30 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUN 6 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GIRODO/HW
In the hours before
Local storm report, Jun 6, 2:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 12 SW LAWRENCEBURG 35.12N 87.49W
06/06/2005 LAWRENCE TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED A COUPLE TREES DOWN ON DANLEY
ROAD TWO MILES EAST OF IRON CITY.
1225 PM TSTM WND DMG 4 W LORETTO 35.08N 87.51W
06/06/2005 LAWRENCE TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED A COUPLE OF TREES DOWN ON
BLUFF ROAD WEST OF LORETTO.
&&
VIRTSLocal storm report, Jun 6, 2:24 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG WAVERLY 36.09N 87.79W
06/06/2005 HUMPHREYS TN TRAINED SPOTTER
POWER LINES DOWN IN WAVERLY.
&&
VIRTSSpecial weather statement, Jun 6, 2:35 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT MON JUN 6 2005 TNZ026-027-059-062005- CHEATHAM-DAVIDSON-WILLIAMSON- 235 PM CDT MON JUN 6 2005 ...HIGH WINDS ACROSS SOUTHERN CHEATHAM...WESTERN WILLIAMSON...AND WESTERN DAVIDSON COUNTIES... THROUGH 3 PM....LOOK FOR WIND GUSTS TO REACH UP TO 45 MPH ACROSS SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND WESTERN DAVIDSON COUNTIES. WINDS AT THIS SPEED CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL AS TREE LIMBS TO SNAP. ADDITIONALLY...HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LIMITED VISIBILITIES FOR TRAVELERS. 21
Local storm report, Jun 6, 2:38 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WAVERLY 36.09N 87.79W
06/06/2005 HUMPHREYS TN TRAINED SPOTTER
POWER LINES DOWN IN WAVERLY.
&&
KVIRTSLocal storm report, Jun 6, 3:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ALTAMONT 35.43N 85.73W
06/06/2005 GRUNDY TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREE DOWN NEAR ALTAMONT.
0245 PM HAIL ALTAMONT 35.43N 85.73W
06/06/2005 0.88 INCH GRUNDY TN EMERGENCY MNGR
&&
VIRTSLocal storm report, Jun 6, 3:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD MCMINNVILLE 35.69N 85.78W
06/06/2005 WARREN TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED THREE INCHES OF WATER OVER
HIGHWAY 70 IN MCMINNVILLE.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 44 min |
| Jun 6, 12:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 67 min |
| Jun 6, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 33 min |
| Jun 6, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 33 min |
| Jun 6, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 39 min |
| Jun 6, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 43 min |
| Jun 6, 3:45 PM CDT | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Rutherford, Warren | 2 hr |
| Jun 6, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.